Alert archive / Texas / River Flood Warnings in 2015
River Flood Warning 92, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this river flood warning at Sep 10, 2015, 6:23 PM CDT for Bexar County, Texas. It took effect at Sep 10, 2015, 6:51 PM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2015, 6:23 PM CDT (23:23 UTC)
- In effect from
- Sep 10, 2015, 6:51 PM CDT
- Expired
- Sep 11, 2015, 1:08 AM CDT
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 52 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Olmos Creek at Dresden Drive (SIOT2).
- Action stage
- 9 ft
- Minor stage
- 9 ft
- Moderate stage
- 10 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08177700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
768
WGUS44 KEWX 102323
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CDT THU SEP 10 2015
...The National Weather Service in Austin/San Antonio has issued
a flood warning for the...
Olmos Creek
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-110608-
/O.NEW.KEWX.FL.W.0092.150910T2351Z-150911T0608Z/
/SIOT2.1.ER.150910T2351Z.150911T0000Z.150911T0008Z.NO/
623 PM CDT THU SEP 10 2015
The National Weather Service in Austin/San Antonio has issued a
* Flood Warning for
the Olmos Creek At Dresden Drive.
* until late tonight...or until the warning is cancelled.
* At 6:01 PM Thursday the stage was 7.2 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The creek will crest just above minor flood stage of 9.0
feet this evening...and then fall back below minor flood stage overnight.
* Impact...At 9.0 feet...Minor lowland flooding extends into low areas of the
flood plain with no significant damage..
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 7AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Dresden Drive 9 9 7.2 Thu 06 PM 1.8
&&
LAT...LON 2952 9855 2953 9851 2946 9845 2945 9850
$$1 follow-up statement
480
WGUS84 KEWX 110017
FLSEWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
717 PM CDT THU SEP 10 2015
...The flood warning is cancelled for the following rivers in Texas...
Olmos Creek At Dresden Drive Affecting Bexar County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor
the latest forecasts, and be prepared to take necessary
precautions to protect life and property.
River stage forecasts are based on observed rainfall along with
predicted rain for the next 12 hours. If actual rainfall varies
from forecast values, forecast river stages will vary.
Do not drive automobiles through flooded areas. Remember, 18 inches
of water or less can carry away most vehicles, including trucks.
If you see flood waters or come upon a flooded roadway, remember
to turn around and do not drown.
For the latest river stages and forecasts visit our web page at
www.srh.noaa.gov/ewx.
&&
TXC029-110047-
/O.CAN.KEWX.FL.W.0092.000000T0000Z-150911T0608Z/
/SIOT2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
717 PM CDT THU SEP 10 2015
The flood warning is cancelled for
the Olmos Creek At Dresden Drive.
* At 7:01 PM Thursday the stage was 5.3 feet.
* Flood stage is 9.0 feet.
* Forecast...The river crested below flood stage at 7.5 feet. The river will
has already fallen to 5.3 feet and will continue to fall overnight.
&&
Below are the latest river stages and forecasts:
BF FLD Observed Forecast 6AM
Location STG STG STG Day Time Fri Sat Sun Mon Tue
Dresden Drive 9 9 5.3 Thu 07 PM 1.8
&&
LAT...LON 2952 9855 2953 9851 2946 9845 2945 9850
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Sep 10, 2:55 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Sep 10, 2:55 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 255 PM CDT THU SEP 10 2015 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... OUTFLOWS FROM PREVIOUS CONVECTION WEDNESDAY INTO WEDNESDAY NIGHT LEFT TWO MOISTURE CONVERGENCE AREAS FOR CONVECTIVE FOCUS TODAY...ONE OVER THE COASTAL PRAIRIES AND THE OTHER EXTENDING FROM THE EAGLE PASS AREA TO THE NORTHERN HILL COUNTRY. A RELATIVE VOID BETWEEN THESE TWO AREAS IS SLIGHTLY LESS MOISTURE AND WIND CONVERGENCE GENERALLY FROM SAN ANTONIO...SWWD TO NEAR LRD. MODEL RUN-TO-RUN TRENDS CONTINUE TO SHIFT HIGHER POP EMPHASIS SWD WITH TIME...KEEPING THE BEST CHANCE OF RAIN OVER THE NEXT 36 HOURS OVER OUR FAR SERN COUNTIES. SPOTTY 1-2 INCHES OF RAIN COULD FALL BY FRIDAY NIGHT MAINLY SOUTHEAST OF A LINE FROM CAMPBELLTON TO GIDDINGS. HEAVY DOWNPOURS SHOULD BE MUCH MORE ISOLATED NW OF THIS LINE...AND THE SLOW STORM MOTION AND SHORT-LIVED TRENDS WOULD SUGGEST THAT A FEW AREAS WILL FAIL TO SEE ANY RAIN AT ALL. THE RAPID REFRESH MODEL RUNS CONTINUE TO SIGNAL HIGHER POPULATION REGIONS OF AUSTIN AND SAN ANTONIO RECEIVING THE HIGHEST COVERAGE OF RAIN IN THE LATE AFTERNOON HOURS...THEN DECREASING TO ISOLATED COVERAGE AGAIN IN THE EARLY EVENING. WHILE THE UPSTREAM MERIDIONAL FLOW ALOFT PROMOTES ADDITIONAL INSTABILITY AND A FEW NOCTURNAL STORMS TONIGHT AND FRIDAY NIGHT...MODEL DATA SUGGEST DRIER POCKETS OF MID-LEVEL AIR THAT COULD LEAD TO SOME PARTIAL CLEARING AND A SLIGHT COOLING TREND ON OVERNIGHT LOWS PRIOR TO THE ARRIVAL OF THE EARLY SATURDAY COLD FRONT. && .LONG TERM (SATURDAY THROUGH THURSDAY)... THE UPPER LEVEL TROUGHING PATTERN CONTINUES TO SHARPEN FOR THIS WEEKEND. THE COLD FRONT IS SET TO ENTER INTO NORTHERN PARTS OF THE FORECAST AREA EARLY SATURDAY MORNING...WITH ONE LAST ROUND OF INSTABILITY POSSIBLY GENERATING CONVECTION NEAR AND JUST BEHIND THE FRONT. THE MORE DAMPENED QPF NUMBERS OF THE ECM/GFS ARE FAVORED WITH LIGHTER QPF AMOUNTS OVER THE SHARPER NAM QPF AS THE NORTH WINDS SHOULD INCREASE THROUGH A DEEP LAYER AND MOVE THE LAST ROUND OF CONVECTION THROUGH MORE QUICKLY. WEEKEND TEMPERATURES CONTINUE TO HIGHLIGHT A NICE FALL WEEKEND AS DEW POINTS PLUMMET THROUGH A DEEP LAYER. THE UPPER TROUGH IS PROGRESSIVE BY SATURDAY NIGHT...SO LIGHT SOUTHERLY RETURN FLOW IS EXPECTED TO BEGIN OVER WESTERN COUNTIES ALREADY BY SUNDAY MORNING. MUCH OF THE HILL COUNTRY AND CENTRAL TX SHOULD SEE DECOUPLED WINDS AND MIN TEMPERATURES AS LOW AS THE MID 50S. LOW AMOUNTS OF ATMOSPHERIC MOISTURE SUNDAY INTO MONDAY SHOULD PROVIDE HIGH DIURNAL RANGES THAT SOFTEN UP BY TUESDAY WITH THE GRADUAL INCREASE IN SOUTHERLY FLOW. THE ECMWF CONTINUES TO DEVELOP TROPICAL ACTIVITY OVER THE WESTERN GULF...BUT THIS FEATURE HAS BECOME EVEN LESS LIKELY TO IMPACT TX OTHER THAT TO PROVIDE A GOOD SOURCE REGION FOR HIGHER PWAT VALUES. THE RUN-TO-RUN TRENDS OF BOTH THE GFS AND ECM FAVOR A FLAT E-W ORIENTED UPPER RIDGE OVER SOUTH TX BY MID-WEEK. POPS THUS WERE KEPT ON THE LOW SIDE DESPITE A GOOD AMOUNT OF MOISTURE EXPECTED TO SURGE INTO THE COASTAL PRAIRIES WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 90 69 87 63 / 30 30 30 20 - AUSTIN BERGSTROM INTL AIRPORT 72 89 70 86 58 / 30 30 30 20 - NEW BRAUNFELS MUNI AIRPORT 73 90 70 88 61 / 30 40 30 20 - BURNET MUNI AIRPORT 72 91 66 84 58 / 20 30 30 20 - DEL RIO INTL AIRPORT 76 92 71 90 68 / 30 30 40 20 - GEORGETOWN MUNI AIRPORT 73 90 67 85 58 / 20 30 30 20 - HONDO MUNI AIRPORT 73 89 71 89 61 / 30 30 30 20 - SAN MARCOS MUNI AIRPORT 73 89 70 86 60 / 30 40 30 20 - LA GRANGE - FAYETTE REGIONAL 74 89 71 87 61 / 40 50 30 20 - SAN ANTONIO INTL AIRPORT 74 90 71 88 63 / 30 40 30 20 - STINSON MUNI AIRPORT 74 91 72 89 64 / 40 50 30 20 - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...OAKS SYNOPTIC/GRIDS...24 PUBLIC SERVICE/DATA COLLECTION...33
Hazardous weather outlook, Sep 10, 5:16 AM CDT, 13 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 516 AM CDT THU SEP 10 2015 TXZ171>173-183>194-202>209-217>225-228-111030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 516 AM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL WITH TOTALS UP TO THREE INCHES POSSIBLE. HEAVY RAIN COULD CAUSE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY RAINFALL FRIDAY. RAINFALL TOTALS UP TO THREE INCHES ARE POSSIBLE. HEAVY RAIN COULD CAUSE MINOR FLOODING. HEAVY RAIN IS MOST LIKELY ALONG AND SOUTH OF HIGHWAY 90. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Sep 10, 4:56 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
456 PM CDT THU SEP 10 2015
TXZ205-102245-
BEXAR TX-
456 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BEXAR COUNTY UNTIL
545 PM CDT...
AT 454 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
STRETCHING FROM NEAR HOLLYWOOD PARK TO NEAR LEON VALLEY...MOVING
SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE... SAN ANTONIO...LEON VALLEY...KIRBY...
HELOTES...ALAMO HEIGHTS...WINDCREST...TERRELL HILLS...HOLLYWOOD
PARK...SHAVANO PARK...OLMOS PARK...CHINA GROVE...SEA WORLD...
TIMBERWOOD PARK...THE DOMINION...CROSS MOUNTAIN...CONVERSE AND
CASTLE HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2946 9879 2974 9855 2970 9838 2967 9838
2965 9834 2962 9834 2961 9832 2937 9831
TIME...MOT...LOC 2154Z 359DEG 14KT 2961 9844
RUNYENSpecial weather statement, Sep 10, 5:41 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
541 PM CDT THU SEP 10 2015
TXZ191-206-207-102315-
GUADALUPE TX-COMAL TX-HAYS TX-
541 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GUADALUPE...NORTHEAST
COMAL AND SOUTHEASTERN HAYS COUNTIES UNTIL 615 PM CDT...
AT 540 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SAN MARCOS...MOVING SOUTHEAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SAN MARCOS...WIMBERLEY...CANYON LAKE...ZORN...HUNTER AND REDWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2994 9782 2988 9790 2986 9790 2986 9788
2985 9787 2985 9786 2984 9785 2969 9794
2983 9815 2999 9806
TIME...MOT...LOC 2240Z 296DEG 6KT 2988 9803
RUNYENThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 8:57 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 3 hr |
| Sep 10, 3:56 AM CDT | Areal Flood Advisory | EWX | Frio, Medina, Uvalde | 2 hr |
| Sep 10, 4:56 PM CDT | Special Weather Statement | EWX | Bexar | 49 min |
| Sep 10, 5:08 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal | 112 min |
| Sep 10, 5:41 PM CDT | Special Weather Statement | EWX | Hays | 34 min |
| Sep 10, 5:47 PM CDT | Areal Flood Advisory | EWX | Hays | 118 min |
Nearby
River Flood Warnings in Texas, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.